MAUDE Adverse Event Report: SEE H.10 MICRUSPHERE XL 18MMX40CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSPHERE XL 18MMX40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR18184020
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).Initial reporter information such as the name and phone are unknown.[complaint conclusion]: the healthcare professional reported that the micrusphere xl 18 stretch resistant coil 18 mm x 40 cm (ssr18184020 / s12635) was defective.Additional information related to the target vessel and the details regarding the defective coil was not available.There was no report of patient injury or adverse event.Investigation summary: the embolic coil is located in the translucent introducer sheath.There is blood in the translucent introducer sheath.The device is almost fully sheathed.There is a kink in the device positioning unit (dpu) core wire approximately 132 cm from the proximal end, just proximal to the resheathing tool.The ball tip is present and intact.There is blood on the embolic coil.The embolic coil is kinked and stretched.The condition of the articulating joint and resistance heating (rh) coil are obscured by the translucent introducer sheath.There is minor plastic remodeling damage to the v-notch of the resheathing tool.An attempt was made to advance the embolic coil out of the introducer.Damage to the embolic coil prevents the embolic coil from advancing.A review of manufacturing documentation associated with this lot (s12635) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the device is damaged is confirmed.The embolic coil is kinked and stretched.Stretching generally occurs when excessive retraction force is applied to the device in the presence of resistance.Kinking can occur when excessive advancement force is applied to the device in the presence of resistance.The kink observed in the dpu core wire is also indicative of the application of excessive force to the device.Resistance may have been present due to insufficient flush.The presence of blood in the translucent introducer sheath and on the embolic coil suggests that an insufficient flush was maintained.The ifu (lcn 51844-001 rev.C) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.One-hundred percent (100%) of devices are inspected at final assembly for the condition of the embolic coil, including advancing the coil out of the introducer and retracting it back, per mps-prp0246 rev.9.Thus, it is unlikely that the device left the manufacturing facility with the observed damage to the embolic coil.Device history lot - a review of manufacturing documentation associated with this lot (s12635) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the micrusphere xl 18 stretch resistant coil 18 mm x 40 cm (ssr18184020 / s12635) was defective.Additional information related to the target vessel and the details regarding the defective coil was not available.There was no report of patient injury or adverse event.

Brand Name
MICRUSPHERE XL 18MMX40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7736588
Report Number3008114965-2018-00698
Device Sequence Number13683198
Product Code KRD
UDI-Device Identifier00878528009993
UDI-Public00878528009993
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K073442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberSSR18184020
Device Lot NumberS12635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1